Skip to main page content

Seana Irvine

PhD Student
Trent University

I am pursuing my PhD in Interdisciplinary Social Research at Trent University (Peterborough, Ontario) where I’m exploring how post-industrial landscapes can be repurposed to create more inclusive cities. I'm interested in understanding how the redevelopment and transformation of formerly industrial landscapes into cultural and economic hubs can be undertaken in ways that advance a public agenda of social inclusion and economic opportunity. Throughout my career, I've focused on community-based, participatory design and engagement processes, leading low carbon redevelopments, launching social enterprises and strengthening social innovation networks from the local to the international while serving in executive positions for entrepreneurial not-for-profit organizations. Much of my career involved the adaptive reuse of Toronto’s Don Valley Brick Works from an abandoned brick factory and brownfield, into a LEED platinum, award winning showcase for innovation and sustainability. As one of the project’s founding team members, I developed the original visitor program and interpretation experiences that celebrated the site’s industrial and ecological heritage, highlighted worker stories and engaged visitors in tangible environmental actions that create healthier cities.


 

 


 

Sessions in which Seana Irvine attends

Sunday 28 August, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
1:00 PM
1:00 PM
Book launch: Deindustrializing Montreal
2 hours, 1:00 PM - 3:00 PM
Signup required

Bâtiment 7 - La Taverne

Event

You are invited to the McGill-Queen’s University Press book launch of “
5:00 PM
5:00 PM
Opening ceremony
2 hours, 5:00 PM - 7:00 PM
Signup required

UQAM, Cœur des sciences - Agora Hydro-Québec

Cocktail

Patrick Dieudonné, Université de Bretagne occidentale, Institut de Géoarchitecture, France (Other Participant)

Lucie K. Morisset, Canada Research Chair in Urban Heritage (Moderator)

Join the conference organisers and TICCIH board members for a welcome cocktail and some festive words of introduction, in the former forge of th...

Monday 29 August, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
9:30 AM
9:30 AM
Word of Welcome
30 minutes, 9:30 AM - 10:00 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Event

Lucie K. Morisset, Canada Research Chair in Urban Heritage (Moderator)

Dr Miles Oglethorpe, TICCIH (Presenter)

Christian Agbobli, Université du Québec à Montréal (UQÀM) (Presenter)

10:00 AM
10:00 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Roundtable

Dr Miles Oglethorpe, TICCIH (Moderator)

11:00 AM
11:00 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-R515

Regular session

Prof. Martin Drouin, UQAM (Moderator)

This session presents case studies and policy reviews that contribute to ongoing debate and international dialogue on the role of planning syste...
1:30 PM
1:30 PM

UQAM, pavillon J.-A. De Sève (DS) - DS-R515

Regular session

Prof. Martin Drouin, UQAM (Moderator)

This session presents case studies and policy reviews that contribute to ongoing debate and international dialogue on the role of planning syste...
5:30 PM
5:30 PM
Public lecture: Le Grand Montréal industriel d’hier à demain
1 hour 30 minutes, 5:30 PM - 7:00 PM
Available

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Keynote with simultaneous translation / Conférence avec traduction simultanée

Gérard Beaudet (Keynote speaker)

Si la vallée du canal de Lachine a été le berceau de l’industrialisation canadienne, la géographie industrielle métropolitaine ne s’y est pas co...

Tuesday 30 August, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
9:00 AM
9:00 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-1580

Regular session

Lucie K. Morisset, Canada Research Chair in Urban Heritage (Moderator)

Bode Morin, Anthracite Heritage Museum (Moderator)

This session focuses on company towns from the perspective of urban planning. “Company towns” are here defined as single-enterprise planned comm...

UQAM, pavillon J.-A. De Sève (DS) - DS-1525

Regular session

Mark Allan Rhodes II, Michigan Technological University | Industrial Heritage and Archaeology Program (Moderator)

Timothy Scarlett, Michigan Technological University (Moderator)

Community lies at the heart of the processes of industrialization and de-industrialization. From labor to landscapes and from social fabric to e...
12:30 PM
12:30 PM
"Meet the author" from DePOT
1 hour, 12:30 PM - 1:30 PM

UQAM, pavillon J.-A. De Sève (DS) - DS Main Hall; DePOT table

Talk

During this lunch break, you can come and discuss with the author about his most recent book.This is happening at the DePOT Table in the ...
5:30 PM
5:30 PM
Public lecture: Industrial heritage as agent of gentrification?
1 hour 30 minutes, 5:30 PM - 7:00 PM
Available

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Keynote with simultaneous translation / Conférence avec traduction simultanée

Steven High, Centre for Oral History and Digital Storytelling (Speaker)

Efforts to preserve industrial heritage occurs in a socio-economic and political context. But what is being pres...

Wednesday 31 August, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
9:30 AM
9:30 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-1540

Paper

Helena Roux, Swiss Federal Institute of Technology Lausanne (Speaker)

Renovating and enhancing industrial sites in the context of Olympic Games is a way of showing the full integration of such sites to the neoliberal ...
3:15 PM
3:15 PM
Discover the shores of industrial Montreal by river boat
1 hour 45 minutes, 3:15 PM - 5:00 PM
Available

UQAM, pavillon J.-A. De Sève (DS) - DS Registration table (meeting point)

Tour

This tour offers an excursion on a privatized deck of
5:30 PM
5:30 PM
Public lecture: Fear, loss and the potential for progressive nostalgia: challenging right-wing populism
1 hour 30 minutes, 5:30 PM - 7:00 PM
Available

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Keynote with simultaneous translation / Conférence avec traduction simultanée

Prof. Laurajane Smith, Australian National University (Speaker)

In this lecture, I would like to talk about deindustrialised communities, heritage and memory in the context of right-w...

Thursday 1 September, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
1:30 PM
1:30 PM
Public lecture: Trajectories of deindustrialization and the memoryscapes of industrial pasts – Towards global perspectives
1 hour 30 minutes, 1:30 PM - 3:00 PM
Available

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Keynote with simultaneous translation / Conférence avec traduction simultanée

Stefan Berger (Speaker)

This lecture will argue that the landscapes of industrial heritage that can be found in different parts of the world ar...

Friday 2 September, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
3:30 PM
3:30 PM
Public lecture: Heritage from the outside in: Cultural practice in an already changed climate
1 hour 30 minutes, 3:30 PM - 5:00 PM
Available

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Keynote with simultaneous translation / Conférence avec traduction simultanée

Cathy Stanton, Tufts University (Speaker)

In the refusal of people in communities abandoned by industrial capital to abandon their own places, we can read an implicit critique of the mob...